Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 6, NWS Mobile, AL

January 23, 2015Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Jan 23, 2015, 11:47 AM CST for Okaloosa County, Florida. It took effect at Jan 24, 2015, 4:30 PM CST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jan 23, 2015, 11:47 AM CST (17:47 UTC)
In effect from
Jan 24, 2015, 4:30 PM CST
Expired
Jan 26, 2015, 1:30 AM CST
In force
33 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 6.94 ft at Jan 25, 2015, 2:00 AM CST.

actionminormoderate51001/2301/2401/2501/2601/27
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS44 KMOB 231747
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
1147 AM CST FRI JAN 23 2015



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN FLORIDA... 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS...IT MAY BE NECESSARY TO REVISE THIS
STAGE FORECAST DOWNWARD.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-241747-
/O.NEW.KMOB.FL.W.0006.150124T2230Z-150126T0730Z/
/CRVF1.1.ER.150124T2230Z.150125T1200Z.150126T0130Z.NO/
1147 AM CST FRI JAN 23 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM SATURDAY AFTERNOON UNTIL LATE SUNDAY NIGHT
* AT 11AM FRIDAY THE STAGE WAS...5.5 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE 
  NEAR 8.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVEINIG.
* AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
4 follow-up statements
357 
WGUS84 KMOB 240127
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
727 PM CST FRI JAN 23 2015
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-250127-
/O.EXT.KMOB.FL.W.0006.150125T0400Z-150126T0000Z/
/CRVF1.1.ER.150125T0400Z.150125T1200Z.150125T1800Z.NO/
727 PM CST FRI JAN 23 2015

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM TOMORROW LATE EVENING UNTIL SUNDAY EVENING
* AT 6PM FRIDAY THE STAGE WAS 5.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO 
  RISE NEAR 8.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 7 PM SUNDAY.
* AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.
  .

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
546 
WGUS84 KMOB 240727
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
127 AM CST SAT JAN 24 2015
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-250727-
/O.EXT.KMOB.FL.W.0006.150125T1500Z-150126T0300Z/
/CRVF1.1.ER.150125T1500Z.150125T1800Z.150125T2100Z.NO/
127 AM CST SAT JAN 24 2015

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM TOMORROW LATE MORNING UNTIL SUNDAY EVENING
* AT 12AM SATURDAY THE STAGE WAS 6.2 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM SATURDAY AND CONTINUE TO 
  RISE NEAR 8.1 FEET BY NOON SATURDAY. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY 3 PM SATURDAY.
AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
173 
WGUS84 KMOB 241625
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1024 AM CST SAT JAN 24 2015
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-251624-
/O.EXT.KMOB.FL.W.0006.150125T1200Z-150125T1800Z/
/CRVF1.1.ER.150125T1200Z.150125T1200Z.150125T1200Z.NO/
1024 AM CST SAT JAN 24 2015

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM TOMORROW MORNING UNTIL SUNDAY AFTERNOON
* AT 9AM SATURDAY THE STAGE WAS 6.6 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE TO FLOOD STAGE BY TOMORROW MORNING.THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
195 
WGUS84 KMOB 251738
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1138 AM CST SUN JAN 25 2015
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-251808-
/O.CAN.KMOB.FL.W.0006.000000T0000Z-150125T1800Z/
/CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1138 AM CST SUN JAN 25 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* UNTIL THIS AFTERNOON 
* AT 11AM SUNDAY THE STAGE WAS 6.8 FEET 
* FLOOD STAGE IS 8.0 FEET

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 5:04 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Jan 23, 5:04 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
504 AM CST FRI JAN 23 2015

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...FOR TODAY AND
TONIGHT...A WELL DEFINED SURFACE LOW OVER THE NORTH CENTRAL GULF
SOUTH OF MS AND AL WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE FL
PANHANDLE COAST THROUGH THIS MORNING MOVING INSHORE NEAR DESTIN FL
THIS AFTERNOON. THIS PATTERN PLACES A SMALL PORTION OF THE FORECAST
AREA IN THE WARM SECTOR THIS MORNING...GENERALLY LOWER SECTIONS OF
ESCAMBIA AND SANTA ROSA COUNTIES AND MUCH OF OKALOOSA CO IN
NWFL...POSSIBLY AFFECTING PARTS OF COVINGTON COUNTY IN AL. THIS COULD
RESULT IN A FEW ISOLATED THUNDERSTORMS REACHING THE COAST EARLY THIS
MORNING WITH POSSIBLE REDEVELOPMENT THROUGH MIDDAY. GUSTY STRAIGHT
LINE WINDS AND HEAVY RAIN WILL BE THE MAIN THREAT IN THESE AREAS
THROUGH MAINLY EARLY THIS MORNING. RAIN CHANCES BEGIN TO DECREASE
GENERALLY FROM WEST TO EAST BY THIS AFTERNOON AND CONTINUES SLOWLY
THROUGH TONIGHT WITH LIGHT RAIN AND LOW STRATUS CONTINUING IN THE
WAKE OF A COLD FRONT THIS EVENING AND MOST OF THE TONIGHT. AS FOR
TEMPS...FOR TODAY WILL LEAN TOWARDS THE COOLER MET GUIDANCE FOR HIGHS
TODAY UNDERCUTTING THESE VALUES A DEGREE OR TWO DUE TO CLOUDS AND
LIGHT RAIN FOR MOST PLACES. AS A RESULT HIGHS WILL RANGE FROM THE
LOWER TO MIDDLE 50S INLAND AND THE MID 50S TO MID 60S NEAR THE COAST.
SKIES WILL BEGIN TO CLEAR SLOWLY THIS EVENING WITH BETTER CLEARING
AFTER MIDNIGHT CONTINUING THROUGH SUNRISE SAT MORNING. TONIGHTS LOWS
WILL BE ON THE COOL SIDE IN THE WAKE OF A COLD FRONT LOWERING TO THE
MID TO UPPER 30S FOR MOST INLAND AREAS AND THE LOWER 40S CLOSER TO
THE COAST. 32/EE

FOR SATURDAY THROUGH SUNDAY NIGHT...A POWERFUL SHORTWAVE LOCATED IN
THE BASE OF A LONGWAVE TROF OVER THE EASTERN STATES MOVES OFF INTO
THE ATLANTIC ON SATURDAY WITH THE SURFACE LOW WHICH PREVIOUSLY
AFFECTED THE AREA MOVING FROM THE CENTRAL EAST COAST FURTHER OFF TO
THE NORTH.  A SURFACE RIDGE BUILDS EASTWARD ALONG THE NORTHERN GULF
COAST ON SATURDAY...THEN SHIFTS SOUTHWARD INTO THE GULF SATURDAY
NIGHT INTO SUNDAY AS ANOTHER STRONG SHORTWAVE MOVES THROUGH THE
LONGWAVE TROF WITH AN ASSOCIATED SURFACE LOW ADVANCING FROM THE
NORTHERN PLAINS TO THE OHIO RIVER VALLEY.  THE SURFACE LOW CONTINUES
EASTWARD ACROSS THE CENTRAL EAST COAST AND INTO THE WESTERN ATLANTIC
SUNDAY NIGHT...MEANWHILE BRINGING A SURFACE TROF THROUGH THE
FORECAST AREA.  A DEEP LAYER NORTHWESTERLY FLOW PREVAILS THROUGH THE
PERIOD AND KEEPS DEEP LAYER MOISTURE LIMITED...AND DESPITE THE
FRONTAL PASSAGE SUNDAY NIGHT MOISTURE IS TOO LIMITED TO SUPPORT POPS
AND HAVE CONTINUED WITH A DRY FORECAST THROUGH THE PERIOD.  HIGHS ON
SATURDAY WILL BE SEVERAL DEGREES BELOW NORMAL AND MAINLY IN THE MID
50S...THEN HIGHS ON SUNDAY WILL BE NEAR OR SLIGHTLY ABOVE NORMAL AND
IN THE LOWER 60S AS A BRIEF SOUTHWESTERLY SURFACE FLOW DEVELOPS
AHEAD OF THE APPROACHING SURFACE TROF.  LOWS SATURDAY NIGHT WILL
RANGE FROM THE LOWER 30S INLAND TO MID 30S CLOSER TO THE
COAST...THEN LOWS SUNDAY NIGHT WILL BE IN THE LOWER 40S INLAND TO
MID 40S CLOSER TO THE COAST. /29

.LONG TERM (MONDAY THROUGH THURSDAY)...THE LONGWAVE TROF SHIFTS
SLOWLY OFF INTO THE WESTERN ATLANTIC THROUGH WEDNESDAY WITH A DRY
NORTHERLY FLOW CONTINUING OVER THE AREA AS A SURFACE HIGH BUILDS
INTO THE EASTERN STATES.  A LIGHT RETURN FLOW DEVELOPS BY THURSDAY
AND BEGINS TO RETURN MOISTURE TO THE REGION BUT IS IN SUFFICIENT TO
SUPPORT POPS AND HAVE STAYED WITH A DRY FORECAST THROUGH THE
PERIOD.  TEMPERATURES WILL BE SLIGHTLY BELOW SEASONABLE LEVELS
THROUGH WEDNESDAY THEN NEAR NORMAL BY THURSDAY. /29

&&

.AVIATION...
23.12Z ISSUANCE...
LIFR TO IFR CIGS AND VISIBILITIES THROUGH 24.12Z. LIGHT TO MODERATE
RAIN WITH LOW STRATUS WILL CONTINUE OVER MUCH OF THE CENTRAL GULF
COAST REGION THROUGH TONIGHT AS A WELL DEFINED SURFACE LOW MOVES
ONSHORE NEAR DESTIN FL LATER TODAY...FOLLOWED BY WRAP AROUND CLOUDS
AND MOISTURE FROM THIS SYSTEM MOVING OVER MOST AREAS THROUGH LATE
TONIGHT THEN CLEARING FROM WEST TO EAST EARLY SAT MORNING. WINDS
WILL BE MOSTLY EAST AT 10 TO 15 KNOTS WITH HIGHER GUSTS THROUGH THIS
MORNING SHIFTING NORTHWEST REMAINING GUSTY THIS AFTERNOON AND
TONIGHT. 32/EE

&&

.MARINE...AN AREA OF LOW PRESSURE OVER THE NORTH CENTRAL GULF WILL MOVE
NORTHEAST OF THE MARINE AREA LATE TODAY AND TONIGHT. A STRONG EASTERLY
WIND FLOW WILL CONTINUE AHEAD OF THIS SYSTEM THROUGH THIS MORNING
THEN SHIFT WEST TO NORTHWEST THIS AFTERNOON AND TONIGHT. NORTHERLY
WINDS AND SEAS WILL BEGIN TO DIMINISH LATE SATURDAY MORNING AND
CONTINUE THROUGH EARLY SUNDAY. WINDS AND SEAS WILL REBUILD LATE
SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE IS REINFORCED FROM THE
NORTHWEST. A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL CONTINUE OVER
THE MARINE AREA THROUGH THE MIDDLE OF THE WEEK AS A BROAD SURFACE
RIDGE OF HIGH PRESSURE CONTINUES TO THE NORTH. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  37  56  36  62 /  90  40  05  00  00
PENSACOLA   63  43  56  38  62 / 100  50  05  00  00
DESTIN      67  46  57  42  61 / 100  50  10  00  05
EVERGREEN   54  39  54  32  63 / 100  50  05  00  00
WAYNESBORO  51  35  55  31  63 /  70  50  05  05  00
CAMDEN      53  37  53  32  62 /  90  50  10  00  05
CRESTVIEW   65  41  55  32  63 / 100  50  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Jan 23, 5:34 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CST FRI JAN 23 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
534 AM CST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN AND PATCHY FOG WILL CONTINUE OVER THE REGION THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-241200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
534 AM CST FRI JAN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITION FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH TONIGHT. GUSTY EASTERLY WINDS WILL SHIFT NORTHWEST IN
THE WAKE OF A COLD FRONT LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH SATURDAY MORNING. GUSTY NORTHERLY WINDS WILL CONTINUE
THROUGH SATURDAY MORNING THEN SLOWLY DIMINISH SATURDAY AFTERNOON
THROUGH SUNDAY MORNING.

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.